MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PIRANHA; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION PIRANHA; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M0065051600
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device code a020503 captures the reportable event of packaging caused forcep to spring out causing contamination.
 
Event or Problem Description
It was reported to boston scientific corporation that a piranha forceps was to be used in a prostate biopsy procedure on (b)(6) 2023.During the unpacking, as per the customer's feedback, the forceps became contaminated due to the packaging causing it to spring out.No patients were involved in this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device code (b)(4) captures the reportable event of packaging caused forcep to spring out causing contamination the returned piranha forceps was analyzed, and a visual inspection observed that the device was returned in a partially opened pouch, which supports the reported complaint.The pouch had evidence of being previously sealed, but the device itself did not show any physical damage.The reported event was confirmed.A review of the manufacturing documentation for this reveled that no anomalies or deviations related to the event occurred during manufacturing.Based on all available information, the device analysis, along with a review of the product record, confirms that the device adheres to manufacturing specifications, successfully passing all inspections and controls.No assembly issues were noted.Additionally, the analysis showed that the returned pouch had been partially opened, suggesting it was once sealed.Therefore, the most probable root cause is cause not established.

Brand Name
PIRANHA
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17066397
Report Number3005099803-2023-02949
Device Sequence Number17665943
Product Code FCL
UDI-Device Identifier08714729302599
UDI-Public08714729302599
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2025
Device Model NumberM0065051600
Device Catalogue Number505-160
Device Lot Number0029815280
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown